MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534360
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix- navifles biliary stent was analyzed.A visual evaluation was noted that the stent was loaded in the delivery system when received.The stent was slightly bent and it presented some scratches, the stent bent could have caused some issues to advance the device through the scope, also scratched observed on the stent could have caused likely as a result of rubbing the stent when it was tried to be advanced.The outer diameter of the stent and the push catheter was measured and it was found within specifications.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, the issue occured during the procedure, it was determined that the stent was bent which could have cause some difficulty to advance the device to the intended location, also the stent presented some scratches that could have been caused as a result of rubbing the device against a hard surface or due to friction when it was advanced.As per complaint information the issue occurred during procedure, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the overall performance of the device and its integrity.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
This report is one of two complaints that pertain to the same event (mfr report # 3005099803-2020-02322, mfr.Report # 3005099803-2020-02327 and mfr.Report # ).It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the stent would not pass deep enough into the bile duct.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation results; stent damaged.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10361190
Report Number3005099803-2020-03081
Device Sequence Number19415788
Product Code FGE
UDI-Device Identifier08714729787457
UDI-Public08714729787457
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberM00534360
Device Catalogue Number3436
Device Lot Number0024212836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1